Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 12, 2016, 7:46 PM CST for 4 counties in Alabama. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2016, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 14, 2016, 10:00 AM CDT
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 101.14 ft at Mar 12, 2016, 10:00 PM CST.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512
WGUS44 KBMX 130146
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 PM CST SAT MAR 12 2016
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River at Gainesville Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
A combination of rainfall locally and upstream in Mississippi...as
well as water level management along the Tombigbee River...is
resulting in rising water levels and minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-131346-
/O.NEW.KBMX.FL.W.0027.160313T0146Z-160314T1500Z/
/GNSA1.1.ER.160313T0115Z.160313T1100Z.160314T0300Z.NO/
746 PM CST SAT MAR 12 2016
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River at Gainesville Lock and Dam.
* until Monday morning...or until the Warning is cancelled.
* At 7:30 PM Saturday The stage Was 101.1 feet.
* Flood stage is 101.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 101.8 feet by
tomorrow morning . The river will fall below flood stage tomorrow
late evening .
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-131346-
/O.NEW.KBMX.FL.W.0028.160313T0920Z-160315T1211Z/
/DLDA1.1.ER.160313T0920Z.160313T2300Z.160315T0011Z.NO/
746 PM CST SAT MAR 12 2016
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River at Demopolis Lock and Dam.
* from late tonight to Tuesday morning...or until the Warning is
cancelled.
* At 7:15 PM Saturday The stage Was 66.6 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 69.0 feet by tomorrow evening . The river will fall
below flood stage by Monday evening.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$1 follow-up statement
006
WGUS84 KBMX 131328
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 AM CDT SUN MAR 13 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam and for Bevill Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis Lock
and Dam...
Recent rain over the Tombigbee Basin produced rises at several locations...The
Gainesville Lock and Dam, the Bevill Lock and Dam and the Demopolis Lock and
Dam...With the current weather system lifting out, flood warnings have been
cancelled for Bevill Lock and Dam and Gainsville Lock and Dam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-140128-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160314T0510Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160313T1710Z.NO/
828 AM CDT SUN MAR 13 2016
The FLood Warning is Cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7:00 AM Sunday the stage was 121.0 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-131358-
/O.CAN.KBMX.FL.W.0027.000000T0000Z-160314T1500Z/
/GNSA1.1.ER.160313T0115Z.160313T0230Z.160313T0706Z.NO/
828 AM CDT SUN MAR 13 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 7:30 AM Sunday the stage was 99.9 feet.
* Flood stage is 101.0 feet.
* Fell below flood stage at 1:06 AM Sunday.
* Forecast...The river will continue to fall to 95.4 feet by tomorrow
morning .
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-140128-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-160315T0742Z/
/DLDA1.1.ER.160313T0824Z.160314T0000Z.160314T1942Z.NO/
828 AM CDT SUN MAR 13 2016
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until late Monday night...or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 68.6 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 69.1 feet by this
evening. The river will fall below flood stage tomorrow early
afternoon .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:14 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 12, 6:14 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CST SAT MAR 12 2016 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... WIDESPREAD SHOWERS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON WITH PLENTIFUL MOISTURE STREAMING NORTHWARD FROM THE GULF OF MEXICO. RAINFALL RATES HAVE REMAINED QUITE LOW DUE TO THE STRATIFORM NATURE OF THE PRECIPITATION AND LACK OF A PRONOUNCED LOW LEVEL LIFTING MECHANISM. LAPSE RATES ARE WEAK ALOFT WHICH HAS ALSO PREVENTED ANY ROBUST CONVECTIVE DEVELOPMENT. WE'VE GONE AHEAD AND CANCELLED THE FLASH FLOOD WATCH FOR OUR FAR WESTERN AND SOUTHWESTERN COUNTIES DUE TO THE THREAT GREATLY DIMINISHING. WE'LL SEE OCCASIONAL SHOWERS/SPRINKLES ACROSS THE WESTERN TWO-THIRDS OF CENTRAL ALABAMA THROUGH MUCH OF THE EVENING HOURS. COVERAGE WILL GRADUALLY DIMINISH FROM SOUTH TO NORTH THROUGH THE MORNING HOURS ON SUNDAY AS THE STUBBORN UPPER LOW FINALLY EJECTS NORTHEASTWARD TOWARD MEMPHIS AND WEAKENS TO AN OPEN WAVE. WE WON'T SEE MUCH OF A BREAK IN THE ACTION, HOWEVER AS ANOTHER QUICK HITTING UPPER LOW PUSHES EASTWARD INTO THE ARKLAMISS BY SUNDAY AFTERNOON. THIS SYSTEM WILL BE QUITE POTENT IN TERMS OF UPPER LEVEL DYNAMICS AND 0-6KM SHEAR. HOWEVER, GUIDANCE TRENDS CONTINUE TO INDICATE THE MOST FAVORABLE LOCATIONS FOR SEVERE STORMS ACROSS SOUTHERN ARKANSAS, NORTHERN LOUISIANA, AND WESTERN MISSISSIPPI. THERE WILL BE SOME MARGINAL AMOUNTS OF INSTABILITY STILL REMAINING DURING THE OVERNIGHT HOURS ACROSS OUR NORTHWEST COUNTIES, WHICH COULD LEAD TO THE DEVELOPMENT OF SOME STRONG STORMS. WE'LL STILL CONTINUE TO MONITOR THE LATEST GUIDANCE TRENDS BUT WITH THE BEST DYNAMICS REMAINING OFF TO OUR NORTH AND WEST HAVE CONTINUED TO LEAVE ANY MENTION OF SEVERE OUT OF THE HWO. WE'LL REALLY BEGIN TO HEAT UP IN THE WAKE OF THAT SYSTEM BY MONDAY AND TUESDAY OF NEXT WEEK. SOUTHWESTERLY FLOW AT THE SURFACE AND WARM AIR ADVECTION WILL PRODUCE WELL ABOVE NORMAL TEMPERATURES IN THE 80S. IN FACT...A FEW UPPER 80S MAY NOT BE OUT OF THE QUESTION ACROSS FAR SOUTHERN COUNTIES AND A FEW RECORDS MAY BE BROKEN ESPECIALLY ON TUESDAY AFTERNOON. A WEAK COLD FRONT IS EXPECTED TO PUSH INTO THE SOUTHEAST BY WEDNESDAY MORNING AND STALL OUT WITH UPPER SUPPORT WELL OFF TO THE NORTH. LONG-TERM GUIDANCE IS FINALLY COMING INTO BETTER AGREEMENT WITH WHERE THE FRONT WILL BE STALLING OUT AND REGARDING RAINFALL CHANCES AHEAD OF THE FRONT WEDNESDAY AFTERNOON THROUGH THE DAY ON THURSDAY. WIDESPREAD SHOWERS AND STORMS COULD NOW BE IN THE CARDS DURING THIS TIMEFRAME WITH GOOD UPPER LEVEL SUPPORT AND PLENTIFUL LOW-LEVEL MOISTURE. FOR NOW...HAVE TRENDED UPWARD IN POPS TO THE CHANCE CATEGORY ON THURSDAY WITH PLENTY OF TIME TO INCREASE FURTHER. LONG-RANGE GUIDANCE THEN DIVERGES GREATLY BY NEXT WEEKEND WITH THE GFS WANTING TO DEVELOP A LARGE COOL LONGWAVE TROUGH ACROSS THE EASTERN CONUS. THE ECMWF SHOWS A CONTINUED PROGRESSIVE PATTERN WITH THE SAME OLD SOUTHWESTERLY FLOW ALOFT WE'VE BEEN ACCUSTOMED TO OVER THE LAST SEVERAL MONTHS. BASED ON PERSISTENCE, THIS CERTAINLY SEEMS TO BE THE MORE BELIEVABLE SOLUTION. WE'LL SEE IF A COMPROMISE SOLUTION COMES TO FRUITION OVER THE NEXT FEW DAYS. 56/GDG && .AVIATION... 00Z TAF DISCUSSION. GIVEN THE HISTORY OF THE ONGOING WEATHER SYSTEM AND ASSOCIATED AIR MASS...I HAVE TAKEN THE TAFS BACK TO A MORE OPTIMISTIC DIRECTION WITH THE 00Z FORECAST. IT SEEMS THAT EVEN WHEN IT RAINS...CEILINGS AND VISIBILITY TEND TO STAY IN THE VFR CATEGORY (UNLESS IT THE RAIN COMES DOWN REALLY HARD...AND EVEN THEN THE RESTRICTION IS VERY TEMPORARY). JUDGING FROM RADAR LOOPS JUST BEFORE 00Z...IT LOOKS AS THOUGH THERE WILL BE ONE MORE PERIOD/BAND OF RAIN THAT WILL MOVE THROUGH CENTRAL ALABAMA DURING THE EVENING AND OVERNIGHT HOURS. THE HEAVIER RAIN WILL APPARENTLY STAY BACK TO OUR WEST...SO OUR RAIN WILL BE OF LIGHT TO MODERATE VARIETY. ASIDE FROM THE RAIN...COMPUTER MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE DEVELOPMENT OF AT LEAST MVFR LEVEL CLOUDS OVERNIGHT. FINALLY...IT SURE DOES LOOK LIKE SOME DRYING WILL FINALLY START TO WORK BACK INTO THE AREA FROM THE SOUTHWEST THROUGH THE DAY TOMORROW. ONCE THE IFR/MVFR OVERCAST LIFTS AND DISSIPATES...CONDITIONS SHOULD BE FINE FOR THE REMAINDER OF THE FORECAST PERIOD. /61/ && .FIRE WEATHER... RAIN CHANCES CONTINUE TO REMAIN HIGH TONIGHT THROUGH THE DAY ON SUNDAY. RAIN CHANCES WILL CONTINUE ACROSS THE NORTH MONDAY AS ANOTHER SYSTEM PUSHES NORTHEAST ACROSS NORTH ALABAMA. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 12, 2:55 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CST SAT MAR 12 2016 ALZ011>015-017>050-131530- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 255 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR RIVER FLOODING IS LIKELY ALONG THE SUCARNOOCHEE RIVER AND PORTIONS OF THE TOMBIGBEE RIVER TODAY DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR FLOODING MAY CONTINUE ALONG THE SUCARNOOCHEE AND PORTIONS OF THE TOMBIGBEE RIVER THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY SOUTHWEST.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:46 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 59 hr |
| Mar 12, 10:10 PM CST | Dense Fog Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Fayette, Greene and 13 more | 9 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.